MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-30-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 system.The incident occurred in (b)(6) in order to try to solve the issue, electronics and power (e/p) pack was replaced with a loan unit, however this did not fix the issue.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that the cardioplegia blood pump rotated only a quarter turn and then stopped (while the re-circulation button was enabled on the cardioplegia screen).No additional information was received.
 
Additional Manufacturer Narrative
H11: following customer information, livanova has been informed that serial read out from cardioplegia pump and arterial pump has been provided to be investigated.In addition, no cardioplegia dose was set that could have stopped the pump.Error message "no monitoring/control pump 3b" was displayed on cardioplegia pump, and no information about which module failed was provided.However the cardioplegia pump was stop linked to the arterial pump which was controlled by other sensor modules that showed errors.Console was inspected by authorized technician, monitoring alarms were reproduced, first related to level, then occurred on pressure.After replacing the ep pack and sensor modules (level, pressure, bubble and cardioplegia, the system worked properly.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: preliminary technical inspection of the pump and the entire s5 console confirmed no issue with the pump.However, both when the issue occurred and during technical inspection, several issues were noticed such as failure of level monitoring function, heater cooler connected started pumping without being instructed so, bsa calculation not working, level sensor monitoring failed and alarms not clearing.Reportedly, the cardioplegia pump was stop-linked to the arterial pump, therefore it is reasonable to assume that the stop was controlled by the master-slave link established.Taking into account that several issues were reported, it was assumed that the root cause was most likely related to the interference from some module.Despite testing, no specific component was found faulty.Since replacement of ep pack with a loaner did not solve the various issues, several modules (level, bubble, pressure, temperature, cardioplegia and b-care) were replaced and after that the unit passed tsi checklist and was release to service.A device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported.After about a month some minor issues reoccurred regarding the monitoring functions and the acknowledge of alarms.Therefore, the electronics and power (e/p) pack and arterial pump were then returned to manufacturer, while the cardioplegia pump was kept at customer site since field service technician excluded any malfunction.Technical inspection of the returned arterial pump and electronics and power (e/p) pack performed at manufacturer confirmed that ups module was defective and preventing the batteries from being charged properly.No interference was confirmed from any of the returned modules: all modules worked correctly, all settings could be changed, warning alarm or stop-link function with the pump were working properly.Error message "no monitoring/control on pump1" was correctly displayed when disconnecting the sensor modules and could be cleared.Arterial pump was found properly working, no error messages were displayed, pump run smoothly, all the setting can be changed and saved in the menu and it properly reacted to alarm and warning conditions (open cover, level sensor, pressure sensor, bubble sensor,.).However, signs of corrosion were detected on both sides of the power cable of the arterial pump returned, and may have caused some interference with the can bus.Arterial pump was then tested and no error messages were displayed when turned on.Pump run smoothly and all settings can be changed in the menu.Pulse-mode also tested and working fine.Pump properly reacted to alarm and warning conditions (open cover, level sensor, pressure sensor, bubble sensor,.).Analysis of log file provided confirmed no data stored for date of event, but data was present from two days after, therefore it is likely that the logs were overwritten due to limited memory and use.For cardioplegia pump logs it was confirmed several alarm indicating that the master pump stop-linked to the cardioplegia pump failed or was switched off.Regarding the arterial pump logs were confirmed lost links with several sensors, most likely occurred during field service activity of electronics and power (e/p) pack replacement reported.In addition, on both pumps there was a message indicating that system detected several errors and the can controller would not send/receive anything for a while and an error was stored indicating ¿ups defective or not present¿ that may be due to faulty can, e.G.Due to short circuit.According to information provided by field service technician, no cardioplegia dose was set that could have stopped the pump.The error message "no monitoring/control pump 3b" was displayed and taking into account log files analysis it was most likely related to the list link with arterial pump.Based on the fact that the cardioplegia pump was stop-linked to the arterial pump which was controlled by other sensor modules that showed errors, it is reasonable to assume that the pump was stopped by the stop-link and after that the link failed, displaying the "no monitoring/control pump 3b".Taking into account that several failures occurred together and upon inspection of electronics and power (e/p) pack and roller pump no sensor modules issue was reproduced, it cannot be ruled out that a can disturbance/failure may have caused the reported issues.Based on the technical inspection, can disruption may have been affected by the corrosion/oxidation on the roller pump cable with possible contribution of the ups module failure.Electronics and power (e/p) pack and pump are currently in livanova deutschland for repair.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19803408
Report Number9611109-2024-00327
Device Sequence Number18218327
Product Code DTQ
UDI-Device Identifier04033817900887
UDI-Public(01)04033817900887(11)181123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-30-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/22/2024
11/14/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/21/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown